Contact structures on M × S2

Jonathan Bowden, Diarmuid Crowley, A. Stipsicz

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We show that if a manifold M admits a contact structure, then so does M × S2. Our proof relies on surgery theory, a theorem of Eliashberg on contact surgery and a theorem of Bourgeois showing that if M admits a contact structure then so does M × T2.

Original languageEnglish
Pages (from-to)351-359
Number of pages9
JournalMathematische Annalen
Volume358
Issue number1-2
DOIs
Publication statusPublished - 2014

Fingerprint

Contact Structure
Surgery
Theorem
Contact

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Contact structures on M × S2. / Bowden, Jonathan; Crowley, Diarmuid; Stipsicz, A.

In: Mathematische Annalen, Vol. 358, No. 1-2, 2014, p. 351-359.

Research output: Contribution to journalArticle

Bowden, Jonathan ; Crowley, Diarmuid ; Stipsicz, A. / Contact structures on M × S2. In: Mathematische Annalen. 2014 ; Vol. 358, No. 1-2. pp. 351-359.
@article{29cf4396740742069601c51afcb3d803,
title = "Contact structures on M × S2",
abstract = "We show that if a manifold M admits a contact structure, then so does M × S2. Our proof relies on surgery theory, a theorem of Eliashberg on contact surgery and a theorem of Bourgeois showing that if M admits a contact structure then so does M × T2.",
author = "Jonathan Bowden and Diarmuid Crowley and A. Stipsicz",
year = "2014",
doi = "10.1007/s00208-013-0963-9",
language = "English",
volume = "358",
pages = "351--359",
journal = "Mathematische Annalen",
issn = "0025-5831",
publisher = "Springer New York",
number = "1-2",

}

TY - JOUR

T1 - Contact structures on M × S2

AU - Bowden, Jonathan

AU - Crowley, Diarmuid

AU - Stipsicz, A.

PY - 2014

Y1 - 2014

N2 - We show that if a manifold M admits a contact structure, then so does M × S2. Our proof relies on surgery theory, a theorem of Eliashberg on contact surgery and a theorem of Bourgeois showing that if M admits a contact structure then so does M × T2.

AB - We show that if a manifold M admits a contact structure, then so does M × S2. Our proof relies on surgery theory, a theorem of Eliashberg on contact surgery and a theorem of Bourgeois showing that if M admits a contact structure then so does M × T2.

UR - http://www.scopus.com/inward/record.url?scp=84893802577&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84893802577&partnerID=8YFLogxK

U2 - 10.1007/s00208-013-0963-9

DO - 10.1007/s00208-013-0963-9

M3 - Article

AN - SCOPUS:84893802577

VL - 358

SP - 351

EP - 359

JO - Mathematische Annalen

JF - Mathematische Annalen

SN - 0025-5831

IS - 1-2

ER -